MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. CONNECTING TUBE; ENDOSCOPE REPROCESSOR ACCESSORIES

AIZU OLYMPUS CO., LTD. CONNECTING TUBE; ENDOSCOPE REPROCESSOR ACCESSORIES
Model Number MAJ-2112
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the suction connector and the auxiliary water connector were broken for no reason.Consequently, there was cancellation of all procedures on because the facility could not reprocess the scopes.The issue occurred during reprocessing with no evidence of direct patient involvement.Though procedures were cancelled, there was no indication that these were being done urgently or emergently for life-threatening reasons or that the cancellation of said procedures caused any life-threatening complications or health conditions.At this time, there is no evidence that a life-threatening event occurred, that a patient has developed a permanent disability or permanent damage that caused substantial disruption in their ability to conduct normal life functions, or that additional medical or surgical intervention was required to preclude permanent impairment of a body function or damage to a body structure that is suspected to be due to the use of the olympus device.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.The following fields have been updated: h6.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation malfunction likely occurred due the connecting tube being broken by external stress applied to lock lever of the tube, which made it impossible for the tube to be connected.External stress on the connecting tube may have been caused by applying force in the wrong direction.Since the device was not returned to olympus for evaluation, the event could not be confirmed and a definite root cause could not be determined.The events can be detected and prevented in accordance with the following sections of the instructions for use: "9 preparation and inspection: 1 visually inspect the connecting tube to ensure that there are no cracks, breaks, rips, scratches, attached debris, or other irregularities.3 move the lock levers of the reprocessor side connector to make sure that they function properly and are not broken." olympus will continue to monitor the field performance of this device.

Brand Name
CONNECTING TUBE
Common Device Name
ENDOSCOPE REPROCESSOR ACCESSORIES
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20517425
Report Number9610595-2024-21743
Device Sequence Number7765199
Product Code FEB
UDI-Device Identifier04953170404078
UDI-Public04953170404078
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K190969
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-2112
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer11/12/2024
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown